Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Jacksonville, FL

July 1, 2012Atkinson County, Clinch County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 1, 2012, 10:36 PM EDT for Atkinson County, Clinch County, Ware County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2012, 10:36 PM EDT (02:36 UTC)
Expired
Jul 1, 2012, 11:15 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Atkinson County, GA, Clinch County, GA, Ware County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4879 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:01 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 1, 8:01 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT SUN JUL 1 2012

.UPDATE...THUNDERSTORMS OVER CENTRAL GA ARE DROPPING SOUTH INTO SE
GA THIS EVENING. STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL
OCCUR OVER ALTAMAHA RIVER AREA BEFORE WEAKENING OCCURS. WILL UP
POPS OVER SE GA THIS EVENING. ANTOHER EXCESSIVE HEAT WATCH IN
EFFECT FOR SE GA MONDAY.

&&

.AVIATION...MOSTLY VFR THROUGH MONDAY. HAVE VCTS AT SSI FOR THIS
EVENING AS CONVECTION MAY COME CLOSE.

&&

.MARINE...SW WINDS NEAR 15 KNOTS WITH SEAS 2 TO 3 FEET TO
CONTINUE.

RIP CURRENTS: LOW RISK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  76  97  76  96 /  20  20  20  20
SSI  80  91  78  96 /  20  20  20  20
JAX  75  97  75  96 /  10  20  10  10
SGJ  75  94  75  93 /  10  10  10  10
GNV  72  93  72  93 /  10  10  10  10
OCF  72  94  72  93 /  10  10  10  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

GA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY
     EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-COASTAL GLYNN-
     COFFEE-INLAND GLYNN-JEFF DAVIS-PIERCE-WAYNE.

AM...NONE.

&&

ZIBURA/NELSON
Hazardous weather outlook, Jul 1, 8:05 PM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 PM EDT SUN JUL 1 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-030015-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
805 PM EDT SUN JUL 1 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR SOUTHEAST
GEORGIA...

...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND
SANTA FE RIVER...

...EXCESSIVE HEAT WATCH FOR NORTHERN PORTIONS OF SOUTHEAST GEORGIA
MONDAY AFTERNOON...

...HOT AND HUMID CONDITIONS CONTINUE THROUGH EARLY IN THE WEEK...

.DAY ONE...TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST
GEORGIA. A SQUALL LINE OF THUNDERSTORMS WILL MOVE SOUTHWARD INTO
PORTIONS OF SOUTHEAST GEORGIA THIS EVENING. THE PRIMARY THREATS
WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS AND EXCESSIVE
LIGHTNING STRIKES.

HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS
RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES.

MAJOR FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN
PORTIONS OF COLUMBIA AND HAMILTON COUNTIES.

MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF
ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION
COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

HOT AND HUMID CONDITIONS WITH HIGH TEMPERATURES REACHING 95 TO 100
DEGREES WILL CONTINUE MONDAY. HEAT INDICES WILL APPROACH THE 108
TO 115 DEGREE RANGE. AN EXCESSIVE HEAT WATCH IS IN EFFECT MONDAY
AFTERNOON FOR NORTHERN PORTIONS OF SOUTHEAST GEORGIA. HEAT
ADVISORIES MAY BE REQUIRED FOR OTHER LOCATIONS.

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Jul 1, 8:34 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
834 PM EDT SUN JUL 1 2012

GAZ132>135-020115-
APPLING-BACON-COFFEE-JEFF DAVIS-
834 PM EDT SUN JUL 1 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS...
NORTHERN APPLING...EXTREME NORTHERN BACON AND NORTHERN COFFEE
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...

AT 833 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST
OF PRIDGEN TO 29 MILES NORTHEAST OF PINE GROVE...MOVING SOUTH AT 20
MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3176 8299 3178 8286 3195 8257 3193 8235
      3188 8212 3171 8217 3164 8299
TIME...MOT...LOC 0033Z 221DEG 10KT 3205 8313 3218 8221

ZIBURA
Local storm report, Jul 1, 9:20 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND DMG     HAZLEHURST              31.87N 82.60W
07/01/2012                   JEFF DAVIS         GA   911 CALL CENTER

            JEFF DAVIS COUNTY 911 DISPATCH REPORTS NUMEROUS TREES
            DOWN IN THE VICINITY OF HAZELHURST. TIME OF DAMAGE
            ESTIMATED FROM RADAR.

&&

NELSON
Local storm report, Jul 1, 9:51 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     4 SW BAXLEY             31.73N 82.41W
07/01/2012                   APPLING            GA   911 CALL CENTER

            APPLING COUNTY 911 DISPATCH REPORTS A POWER LINE DOWN
            NEAR THE COUNTY FARM PLANT OUTSIDE OF BAXLEY. TIME OF
            DAMAGE APPROXIMATED BY RADAR.

0920 PM     TSTM WND DMG     1 ESE BAXLEY            31.76N 82.33W
07/01/2012                   APPLING            GA   911 CALL CENTER

            APPLING COUNTY 911 DISPATCH REPORTS A TREE DOWN ACROSS
            MARTIN LUTHER KING DRIVE IN BAXLEY. TIME OF DAMAGE
            APPROXIMATED BY RADAR.

&&

NELSON
Local storm report, Jul 1, 9:56 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     TSTM WND DMG     5 NNW PRIDGEN           31.76N 82.97W
07/01/2012                   COFFEE             GA   EMERGENCY MNGR

            COFFEE COUNTY EMERGENCY MANAGEMENT REPORTS TREES DOWN ON
            THE INTERSECTION OF US HIGHWAY 441 AND MCRAE HIGHWAY.

&&

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:19 PM EDTSpecial Marine WarningJAX86 min
Jul 1, 10:59 PM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau46 min
Jul 1, 11:19 PM EDTSpecial Marine WarningJAX116 min
Jul 1, 11:43 PM EDTSpecial Weather StatementJAXBaker, Duval, Nassau32 min
Jul 2, 12:09 AM EDTSpecial Weather StatementJAXBaker, Bradford, Clay, Duval, Saint Johns, Union66 min
Jul 2, 12:17 AM EDTSpecial Weather StatementJAXColumbia, Suwannee58 min
Jul 2, 1:08 AM EDTSpecial Marine WarningJAX2 hr
Jul 2, 1:10 AM EDTSpecial Weather StatementJAXAlachua, Gilchrist50 min
Jul 2, 3:57 AM EDTHeat AdvisoryJAXBaker, Nassau10 hr
Jul 2, 2:33 PM EDTSpecial Weather StatementJAXMarion42 min
Jul 2, 4:21 PM EDTSpecial Weather StatementJAXMarion24 min
Jul 2, 4:54 PM EDTSpecial Weather StatementJAXMarion51 min
Jul 2, 5:02 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam43 min
Jul 2, 5:22 PM EDTSpecial Weather StatementJAXFlagler53 min
Jul 2, 5:35 PM EDTSevere Thunderstorm WarningJAXFlagler, Putnam40 min
Jul 2, 5:38 PM EDTSpecial Weather StatementJAXPutnam52 min
Jul 2, 5:50 PM EDTSpecial Weather StatementJAXAlachua40 min
Jul 2, 6:05 PM EDTSevere Thunderstorm WarningJAXPutnam40 min
Jul 2, 6:15 PM EDTSpecial Weather StatementJAXClay45 min
Jul 2, 6:22 PM EDTSpecial Weather StatementJAXMarion53 min
Jul 2, 6:39 PM EDTSevere Thunderstorm WarningJAXMarion29 min
Jul 2, 6:45 PM EDTAreal Flood AdvisoryJAXMarion60 min
Jul 2, 6:48 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam42 min
Jul 2, 6:56 PM EDTSpecial Weather StatementJAXMarion49 min
Jul 2, 7:10 PM EDTAreal Flood AdvisoryJAXClay, Putnam65 min
Jul 1, 8:34 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis41 min
Jul 1, 8:47 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis43 min
Jul 1, 9:30 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Wayne45 min
Jul 1, 9:52 PM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more38 min
Jul 1, 10:23 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn, Wayne52 min
Jul 1, 10:43 PM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Charlton, Pierce, Ware, Wayne28 min
Jul 1, 11:02 PM EDTSpecial Weather StatementJAXClinch, Echols58 min
Jul 1, 11:17 PM EDTSpecial Weather StatementJAXCamden, Glynn28 min
Jul 2, 3:57 AM EDTExcessive Heat WarningJAXAppling, Atkinson, Bacon, Brantley, Clinch, Coffee and 5 more10 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.